Alert archive / Alabama / Small Craft Advisories in 2020

Small Craft Advisory 8, NWS Mobile, AL

January 28, 2020

NWS Mobile, AL issued this small craft advisory at Jan 28, 2020, 9:58 PM CST. It took effect at Jan 29, 2020, 3:00 AM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2020, 9:58 PM CST (03:58 UTC)
In effect from
Jan 29, 2020, 3:00 AM CST
Expired
Jan 30, 2020, 3:09 AM CST
In force
24 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

447 
WHUS74 KMOB 290358
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
958 PM CST Tue Jan 28 2020

GMZ631-632-650-655-670-675-291200-
/O.NEW.KMOB.SC.Y.0008.200129T0900Z-200130T1200Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
958 PM CST Tue Jan 28 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM WEDNESDAY TO 6 AM CST
THURSDAY...

* WHAT...East winds 15 to 25 kt with gusts up to 30 kt and seas 4
  to 6 ft expected.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...From 3 AM Wednesday to 6 AM CST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
068 
WHUS74 KMOB 291038 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Mobile AL
438 AM CST Wed Jan 29 2020

GMZ631-632-650-655-670-675-300000-
/O.CON.KMOB.SC.Y.0008.000000T0000Z-200130T1200Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
438 AM CST Wed Jan 29 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

* WHAT...East winds 15 to 25 kt with gusts up to 30 kt. Seas 4 to
  6 ft expected well offshore. Waves up to 2 feet over inland 
  bays and sounds. 

* WHERE...Coastal waters of Alabama and northwest Florida out to
  60 nm including lower Mobile Bay and the Mississippi Sound east
  of Pascagoula. 

* WHEN...From 3 AM Wednesday to 6 AM CST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
416 
WHUS74 KMOB 291702
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1102 AM CST Wed Jan 29 2020

GMZ633>636-292200-
/O.EXB.KMOB.SC.Y.0008.000000T0000Z-200129T2200Z/
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
1102 AM CST Wed Jan 29 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

* WHAT...East winds 15 to 25 knots with gusts up to 30 knots.  
  Waves up to 2 feet over inland bays and sounds.

* WHERE...Perdido Bay, Pensacola Bay System, Western 
  Choctawhatchee Bay and Eastern Choctawhatchee Bay.

* WHEN...Until 4 PM CST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ631-632-650-655-670-675-300115-
/O.CON.KMOB.SC.Y.0008.000000T0000Z-200130T1200Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1102 AM CST Wed Jan 29 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

* WHAT...East winds 15 to 25 knots with gusts up to 30 knots. 
  Seas 4 to 6 ft expected well offshore. Waves up to 2 feet over 
  inland bays and sounds.

* WHERE...Coastal waters of Alabama and northwest Florida out to 
  60 nm including lower Mobile Bay and the Mississippi Sound 
  east of Pascagoula.

* WHEN...Until 6 AM CST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
115 
WHUS74 KMOB 292211
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
411 PM CST Wed Jan 29 2020

GMZ633>636-292315-
/O.EXP.KMOB.SC.Y.0008.000000T0000Z-200129T2200Z/
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
411 PM CST Wed Jan 29 2020

...SMALL CRAFT ADVISORY HAS EXPIRED...

Easterly winds have diminished across Perdido Bay, the Pensacola 
Bay System, and Choctawhatchee Bay this afternoon. The Small Craft
Advisory that was in effect was allowed to expire at 4 PM CST. 

$$

GMZ631-632-300600-
/O.EXT.KMOB.SC.Y.0008.000000T0000Z-200130T0600Z/
Southern Mobile Bay-Mississippi Sound-
411 PM CST Wed Jan 29 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Northeast winds around 20 knots will continue through
  this evening before gradually diminishing to 13 to 18 knots
  late. Waves up to 2 feet over inland bays and sounds.

* WHERE...Lower Mobile Bay and the Mississippi Sound east of 
  Pascagoula.

* WHEN...Until midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ650-655-670-675-300600-
/O.CON.KMOB.SC.Y.0008.000000T0000Z-200130T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
411 PM CST Wed Jan 29 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

* WHAT...Out 20 nautical miles, northeast winds 15 to 25 knots
  with gusts up to 30 knots. 20 to 60 nautical miles out, westerly
  winds 15 to 25 knots this afternoon, becoming northeast 15 to 25
  knots by early this evening. Gusts up to 30 knots. Seas 4 to 6 
  feet, locally up to 7 feet mainly well offshore. 

* WHERE...Coastal waters of Alabama and northwest Florida out to
  60 nm.

* WHEN...Until 6 AM CST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
167 
WHUS74 KMOB 300515
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1115 PM CST Wed Jan 29 2020

GMZ631-632-301200-
/O.EXT.KMOB.SC.Y.0008.000000T0000Z-200130T1200Z/
Southern Mobile Bay-Mississippi Sound-
1115 PM CST Wed Jan 29 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST THURSDAY...

* WHAT...Northeast winds around 20 knots. Waves up to 2 feet.

* WHERE...Mississippi Sound and Southern Mobile Bay.

* WHEN...Until 6 AM CST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ650-655-670-675-301200-
/O.CON.KMOB.SC.Y.0008.000000T0000Z-200130T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1115 PM CST Wed Jan 29 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

* WHAT...Northeast winds around 20 knots. Seas 4 to 6 feet, 
  locally up to 7 feet mainly well offshore.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...Until 6 AM CST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
343 
WHUS74 KMOB 300909 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Mobile AL
309 AM CST Thu Jan 30 2020

GMZ631-632-650-655-670-675-301015-
/O.CAN.KMOB.SC.Y.0008.000000T0000Z-200130T1200Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
309 AM CST Thu Jan 30 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Small craft should exercise caution this morning. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 28, 5:21 PM CST, 4 hours 37 minutes earlier.

Area forecast discussion, Jan 28, 5:21 PM CST, 4 hours 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
521 PM CST Tue Jan 28 2020

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
00Z issuance...Scattered to numerous showers advancing from the
west will shift eastward across the area late tonight into
Wednesday. VFR conditions trend gradually lower to IFR/MVFR
ceilings during the day on Wednesday. Light and variable winds
this evening become easterly 5 to 10 knots overnight, slightly
stronger near the coast, then become northeasterly by Wednesday
afternoon. /29

&&

.PREV DISCUSSION... /issued 322 PM CST Tue Jan 28 2020/

NEAR TERM /Now Through Wednesday night/...High pressure ridge over
the forecast area today will be shifting off to the east tonight as
an area of surface low pressure currently over the southern Plains
states slides east over southern LA. Models generally consistent in
indicating that the low will be over south central or southeastern
LA by around 6 AM Wednesday, and then move east-southeast along the
MS/AL/FL panhandle coast (or just offshore) during the course of the
day.

With this, most of the forecast area will be on the cooler and more
stable side of the system as the low and associated warm front will
be mainly offshore. The mid/upper level trough associated with this
system is expected to be oriented just to the west of the MS River
by 6 AM Wednesday, and then moving east across our area during the
day on Wednesday. A couple of shortwave disturbances are expected to
round the base of the trough, providing some additional dynamics
along with the isentropic lifting that will be in place across the
region. As the frontal wave of low pressure tracks east over
southern Louisiana tonight, PWATS increase to around 1.00" across
most of the area by daybreak Wednesday. Rain chances will be low
this evening through late tonight, then the increasing isentropic
lift (seen in the 290-300K layer) associated with the approaching
trough will result in scattered to likely PoPs moving in from the
west during the pre-dawn hours Wednesday.

By Wednesday morning, warm front extending out from the weak
surface low near the LA coast southeast to near the FL Keys moves
slowly north during the day, but is expected to remain mostly
offshore. Mid-level lapse rates are expected to range from 6.6 to
7.1°C/KM over the Gulf coast region on Wednesday, which may
support isolated rumbles of thunder, but convection looks to be
elevated with the warm front remaining positioned to the south.
MUCAPE values will remain rather low (generally well below 500
J/KG with SBCAPE values even lower). Therefore only general
thunderstorms expected, with no strong to severe storms. Some
lingering showers early Wednesday evening, but precipitation is
expected to be ending across our area by midnight.

Lows tonight expected to range from the low to mid 40s over inland
locations, but closer to 50 degrees along the coast. A little cooler
once again on Wednesday with all the clouds and rain expected, with
highs mainly in the low to mid 50s over inland areas and upper 50s to
lower 60s near and along the coast. /12

SHORT TERM /Thursday Through Friday night/...Axis of mid-level
ridge of high pressure moves over the central Gulf coast Thursday
leading to rain-free weather. Upstream, long-wave upper trof sets
up over the Plains to close out the week. A lead impulse ejects
eastward out of TX Thursday night with enhanced ascent operating
on deeper Gulf moisture also spreading east over the Gulf coast
bringing an upward trend in PoPs Thursday night into Friday. PoPs
to categorical (>80%) Friday. Wave of frontal low pressure over
the central Gulf is progged to track eastward with rains tapering
off into Friday night. Instability is expected to remain weak
with any convection primarily over the open Gulf waters, in closer
proximity to the low track.

Daily highs in the upper 50s to lower 60s would be very close to
seasonal normals. Overnight lows will be cool but well above what we
normally see to close out the month of January. /10

LONG TERM /Saturday Through Tuesday/...Drier pattern over the
weekend with upper trof axis moving eastward over the southeast to
off into the west Atlantic. An upper ridge advances east over the
area Sunday. Long range global models show next southern stream
storm system lifting northeast up across TX and into the Lower MS
River Valley Monday. Although energy deamplifies as it lifts up
across the OH River Valley Monday night, a potentially active high
level southwest flow aloft atop the area suggests a period of
unsettled weather early next week.

Surface high pressure over TX Saturday builds east over the Gulf
coast Sunday making steady eastward progress off into the
southwest Atlantic early next week. As this occurs, an evolving
southerly flow early next week causes highs and lows to trend
warmer and well above climatology. /10

MARINE...A very progressive pattern continues over the coastal
waters this week as a series of low pressure areas move east across
or near the marine area. Light east to southeast winds over
the marine area late this afternoon through tonight, increasing
and shifting from southeast through southwest as an area of low
pressure approaches from the west and moves east across the marine
area during the day on Wednesday. For now it appears winds and seas
will be high end SCEC (winds 15 to 20 knots and gusty with seas
offshore up to around 6 feet) with the passage of this system, but
we will have to see if future model runs indicate a need for a
short duration SCA. Winds and seas will of course be locally
higher in and near scattered to numerous showers and thunderstorms
over the marine area on Wednesday. /12

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jan 28, 6:05 AM CST, 15 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
605 AM CST Tue Jan 28 2020

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-291215-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
605 AM CST Tue Jan 28 2020

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

There is a moderate risk of dangerous rip currents along the Gulf
beaches of Alabama and the western Florida panhandle both today
and tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a moderate risk of dangerous rip currents along all
coastal beaches of Alabama and the western Florida panhandle
Wednesday through Friday and will likely continue into the
weekend.

A few strong storms will be possible mainly near the coast and
southward over the open Gulf waters Wednesday and Wednesday
evening.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Monday.

GMZ630>636-650-655-670-675-291215-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
605 AM CST Tue Jan 28 2020

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

Patchy dense fog possibly reducing visibilities to one mile or
less will be possible early today and tonight.

Hazardous wind and wave conditions will be possible over the open
Gulf waters of Alabama and Northwest Florida late today and
tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A developing surface low will move east over the marine area on
Wednesday leading to a moderate southerly flow early Wednesday,
followed by a moderate to occasionaly strong northerly flow
early Wednesday night through Thursday. A few thunderstorms may
become strong Wednesday and Wednesday evening, bringing locally
heavy rains, gusty winds and elevated seas.

Another surface low will move east over the northern Gulf
Friday and Friday night, leading to a moderate to occasionally
strong southerly flow on Friday followed by a moderate to
occasionaly strong northerly flow Friday night through Saturday.

Nearby

Small Craft Advisories in Alabama, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.